Welcome to the Forum. If you are new to here then you just need to click 'Register' below. If you have any problems resetting your password or creating an account then please email firstname.lastname@example.org and we can help you with the process. Thank you.
- 1st February 2015 at 4:47 pm #1258CarmaSog1549Participant
Hi, my husband has been prescribed clonazepam to help with his sleeping, he suffers with restless legs and also does a lot of dream acting out, shouting and twitching, he never remembers what has happened but feels very tired in the morning, they are hoping that he may be able to cope better if he has better quality sleep. We have been reading the side effects and feel quite anxious as a lot of the side effects are what he suffers at present and my husband wants to put as least drugs in his body as possible. Has anyone taken these and have you found it helped at all? Any information would be great as hubby not keen to try at the moment.
Michelle1st February 2015 at 7:21 pm #3159Bon OeufParticipant
My husband had same problem and has been on Amptryptiline 25mg tablet for quite a while. It is an anti-depressant but commonly usd for muscle relaxation. Once through the couple of weeks side effect barrier of dry mouth and sluggishness in the morning it has worked.
He stll feels very tired and fatiqued but at least he gets a few hours of good sleep. GP has increased dose to 2 x 25mg per night.
Sandra1st February 2015 at 9:04 pm #3161CarmaSog1549Participant
Thanks for reply, when we read the leaflet it said is used to treat epilepsy, I’m sure his consultant has prescribed this many times but hubby not sure if the benefits are better than side effects, don’t think he’s ready to try yet, he still works so last thing he wants is to feel sluggish.
Michelle2nd February 2015 at 10:46 am #3163aussieangelParticipant
I was prescribed clonazepam and I found it helped me with my sleep. I too act out, shout etc in my sleep but after taking clonazepam it all calmed down a lot (according to my hubby anyway). He was glad to wake up in the morning not having been thumped or kicked. My dosage is small (I think) only half a 500mg tablet each night and up to now don’t feel the need to have this increased.
Hope this helps.
Heather2nd February 2015 at 4:11 pm #3164leo vogelParticipant
I had some wild nights as well. Mainly in the period I was diagnosed and the neurologist prescribed 1000 mg levadopa / sinemet. Just to be sure I was not responding to this stuff. After three months I build of this quantity to 400 mg and the dreams and the enacting was much less. I am still on 400 mg and I stopped hitting my wife (at night).
Of course there could be a lot of causes, this is just my personal story.
BY THE WAY do not do experiments taking your medicine without consulting the doctor!!! It can do serious harm.4th February 2015 at 9:46 am #3167MelissaParticipant
We commonly use clonazepam 0.5mg at night for sleep problems with few side effects. You may feel sleepy in the mornings for the first few doses, but this will wear off as your body gets used to the medication. Many people I see in clinic do very well on this medication. We use the smallest dose needed and only increase if required (under the guidance of Neurologist or Parkinson’s Nurse).
Samantha. MSAT NS.19th October 2018 at 11:55 am #13554croperParticipant
Hi I have a probable msa I take Sastravi 100/25/200/ and I have now been prescribed clonazram 500 mg for muscle spasms I am wondering if Anyone take these together the doctor says that it will be okay, but as as new to this I wonder if there is someone that can advice me regards Chris25th October 2018 at 4:36 pm #13605pcolunioParticipant
My husband has the same problem. His doctor wanted to prescribe a drug in the valium family. This can cause short term memory lose so he uses an over the counter product called melatonin. It works great! But he is also on an anti anxiety med. Hope this helps.1st November 2018 at 3:14 pm #13654Forum ModeratorParticipant
We do use Clonazepam regularly for muscle spasm and it can be very effective. We would only suggest it is taken at night as it makes you drowsy, and you would start in small doses andit can be increased slowly as required. It may make you feel sleepy in the daytime for the first few doses, but this does wear off when your body gets used to it.
We don’t like Diazepam (Valium) in MSA as it can cause confusion.
Melatonin can be very helpful for sleep problems. As mentioned above, many people do experience anxiety and/or depression, both of which can be easily treated with medication (depending on your other medications). Do get in touch with one of the MSAT nurses if you want any further advice.
Samantha MSAT Nurse Specialist.
- You must be logged in to reply to this topic.